MAUDE Adverse Event Report: NUVASIVE, INC. XCORE VERTEBRAL BODY REPLACEMENT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. XCORE VERTEBRAL BODY REPLACEMENT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7220033
Medical Device Problem Codes Fracture (1260); Device Slipped (1584)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received and confirmed the event.Revision surgery occurred; however, the implants were not returned for evaluation.No further investigation can be completed at this time.The root cause of this reported event has not been determined.Trend review indicates no adverse trend exists for the fault type.Potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation, nonunion or delayed union, fracture of the vertebra, implant subsidence".Warnings, cautions and precautions: "internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." not returned.
 
Event or Problem Description
On (b)(6) 2015, a patient underwent a corpectomy during which a vertebral body replacement (vbr) device was implanted at the t-12 disc space.In addition, posterior fixation was placed at levels t9-l4.Approximately 1 year following surgery, it was noted the vbr had reduced in height and two rods appeared to broken close to the l1 connectors.A revision surgery occurred (b)(6) 2016 to remove and replace all the hardware.Patient condition and status of health prior to event is unknown.Patient activity level, bone quality, and compliance with post-surgical instructions are unknown.

Brand Name
XCORE VERTEBRAL BODY REPLACEMENT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5752463
Report Number2031966-2016-00052
Device Sequence Number10999377
Product Code MQP
UDI-Device Identifier00887517434258
UDI-Public00887517434258
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7220033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Initial Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1